Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 274, NWS Nashville, TN

August 4, 2000Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2000, 5:18 AM CDT for Davidson County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 4, 2000, 5:18 AM CDT (10:18 UTC)
Expired
Aug 4, 2000, 6:00 AM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 5:45 AM CDTThunderstorm Wind 50 EBellevue, TNTree was down at intersection of Sawyer Brown Road and Hicks Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2160 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS54 KOHX 041019
SVRBNA
TNC037-041100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT FRI AUG 4 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE

* UNTIL 600 AM CDT

* AT 516 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL DAVIDSON 
  COUNTY...OR   ABOUT 8 MILES WEST OF DOWNTOWN NASHVILLE...MOVING 
  NORTHEAST AT 40 MPH.

$$

DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:29 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 4, 3:29 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
330 AM CDT THU AUG 3 2000

CURRENTLY...SFC FRONTAL BOUNDARY JUST TO THE NORTH AND WEST OF THE
MIDSTATE...ALIGNED FROM JONESBORO-PADUCAH-LEXINGTON. PRETTY SOLID
LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH NW CWA...JUST
AHEAD OF THIS FRONT. TEMPS ARE RUNNING IN THE MIDDLE AND UPPER 60S.
MOSTLY CLOUDY SKIES ARE INVADING FROM THE NW.

FORECAST CONCERNS...CHANCE...AND AREAL COVERAGE...OF SHOWERS AND
THUNDERSTORMS TODAY THRU THE WEEKEND ACROSS THE CWA.

CURRENT CONVECTION IN THE NW WILL AFFECT MANY AREAS OF THE WESTERN
CWA THIS MORNING AND WILL REFLECT THIS WITH A MENTION OF HIGHER POPS
IN A BROKEN DOWN TODAY PERIOD (THIS MORNING/REST OF TODAY).

THE FRONTAL BOUNDARY WILL DROP SOUTHWARD INTO MIDDLE OF THE CWA THIS
AFTERNOON. HIGHER THETA-E AIR AND INSTABILITY WILL RESIDE BASICALLY
FROM THE NW TO THE SE. PRECIPITABLE WATER VALUES WILL DROP BY LATE
AFTERNOON IN THE NORTHERN CUMBERLAND PLATEAU. THEREFORE...BEST
CHANCES SOUTHWEST...LEAST NE.

BY THIS EVENING THE FRONTAL BOUNDARY WILL DIP SOUTH OF MOST OF THE
CWA. AGAIN...HIGHEST THETA-E AIR WILL HANG ON IN THE FAR SW AREAS OF
THE MIDSTATE...AND BEST CHANCES OF RAIN WILL RESIDE THERE. FEEL
CONFIDENT THAT THERE WILL BE SOME ACTIVITY THERE...SO WILL GO WITH A
DIRECT MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS...BUT FEEL THAT
COVERAGE WILL ONLY BE 30 PERCENT. SMALLEST CHANCES WILL BE IN THE
NORTHERN PLATEAU (ISOLATED AT BEST). ELSEWHERE SLIGHT CHANCES.
SHOULD SEE TEMPS DROP A LITTLE LOWER THAN SEEN THE LAST COUPLE OF
NIGHTS...WITH DRIER AIR MOVING IN...ESPECIALLY THE NORTHEAST. NORTH
PLATEAU AREAS WILL LIKELY DROP TO AGREEABLE FWC READINGS AROUND 60.

BY TOMORROW...MOST AREAS WILL BE OUT OF THE AIR MASS THAT HAS BEEN
PROVIDING THE NEEDED RAINFALL. MOSTLY TO PARTLY SUNNY SKIES WILL BE
COMMON...AND THE ONLY CHANCE OF THUNDERSTORMS (ISOLATED) WILL BE IN
THE SOUTHWEST CWA. INSTABILITY AND MOISTURE WILL BE STUBBORN TO
EXIT THIS AREA.

LOOKING INTO THE EXTENDED...WILL MAKE ONLY MINOR CHANGES TO THE
FORECAST HERE. SATURDAY NIGHT MAY NOT BE SO MOSTLY CLEAR. AVN/ETA
SUGGESTIVE OF AN MCS WELL NORTH OF THE AREA IN NRN IL...BUT NGM
TRYING TO BRING THIS FEATURE MUCH FURTHER SOUTH...FAR ENUF TO WHERE
THICKNESS PATTERN COULD BRING AT LEAST CONVECTIVE DEBRIS INTO THE
NORTHWEST AREAS. ON SUNDAY...THERE WILL BE SOME MOISTURE ADVECTION
OCCURRING THROUGH MOST OF THE CWA. ALL MODELS ARE SUGGESTING WEAK
LIFT DURING THE DAY...AND WITH HEATING...SLIGHT CHANCES OF
THUNDERSTORMS WERE INTRODUCED. RAINFALL WILL NOT BE AS PLENTIFUL
THIS WEEKEND...AS IN THE LAST SEVERAL DAYS. AN UPPER RIDGE WILL BUILD
IN...AND MOST OF THE FORCING WILL SHIFT TO THE NORTH AND EAST. NEXT
UPPER TROF SET FOR TUESDAY...AND CURRENT FORECAST CHANCE OF RAIN
STILL LOOKS GOOD.

AS UPPER RIDGE BUILDS IN...TEMPS WILL WARM UP EACH DAY THROUGH THE
WEEKEND...TRYING TO DRAW NEAR THE MID 90S BY EARLY NEXT WEEK.

BNA 88/68/90/71 3211
CSV 83/61/85/64 21--

.BNA...NONE.

DICKSON 15

In the hours before

Local storm report, Aug 3, 11:38 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1138 PM CDT THU AUG 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    5 N CLARKSVILLE           TN   60 MPH TSTM WIND GUST
08/03/00   MONTGOMERY

0710 PM    CLARKSVILLE               TN   WIND DAMAGE
08/03/00   MONTGOMERY                     TRAINED SPOTTER REPORTED
                                          TREES AND POWER LINES BLOWN
                                          DOWN

0815 PM    ERIN                      TN   .75 INCH HAIL
08/03/00   HOUSTON                        REPORT BY EMA

0825 PM    10 W WHITE HOUSE          TN   .75 INCH HAIL
08/03/00   ROBERTSON

0900 PM    4 S GALLATIN              TN   WIND DAMAGE
08/03/00   SUMNER                         LAW ENFORCEMENT
                                          REPORTED LARGE TREE BLOWN
                                          DOWN.

0937 PM    8 N WAVERLY               TN   1.00 INCH HAIL
08/03/00   HUMPHREYS

SH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:02 PM CDTSevere Thunderstorm WarningOHXMontgomery28 min
Aug 3, 8:03 PM CDTSevere Thunderstorm WarningOHXHouston27 min
Aug 3, 8:09 PM CDTSevere Thunderstorm WarningOHXDickson36 min
Aug 3, 8:47 PM CDTSevere Thunderstorm WarningOHXSumner28 min
Aug 3, 9:29 PM CDTSevere Thunderstorm WarningOHXHumphreys31 min
Aug 3, 10:28 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren32 min
Aug 4, 4:54 AM CDTSevere Thunderstorm WarningOHXCheatham36 min
Aug 4, 7:26 AM CDTSevere Thunderstorm WarningOHXLawrence49 min
Aug 4, 8:53 AM CDTSevere Thunderstorm WarningOHXLincoln37 min
Aug 4, 9:22 AM CDTSevere Thunderstorm WarningOHXFranklin38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.